Convex analytic approach to constrained discounted Markov decision processes with non-constant discount factors
Yi Zhang ()
TOP: An Official Journal of the Spanish Society of Statistics and Operations Research, 2013, vol. 21, issue 2, 378-408
Abstract:
In this paper we develop the convex analytic approach to a discounted discrete-time Markov decision process (DTMDP) in Borel state and action spaces with N constraints. Unlike the classic discounted models, we allow a non-constant discount factor. After defining and characterizing the corresponding occupation measures, the original constrained DTMDP is written as a convex program in the space of occupation measures, whose compactness and convexity we show. In particular, we prove that every extreme point of the space of occupation measures can be generated by a deterministic stationary policy for the DTMDP. For the resulting convex program, we prove that it admits a solution that can be expressed as a convex combination of N+1 extreme points of the space of occupation measures. One of its consequences is the existence of a randomized stationary optimal policy for the original constrained DTMDP. Copyright Sociedad de Estadística e Investigación Operativa 2013
Keywords: Markov decision processes; Convex analytic approach; Occupation measure; 90C40; 60J05 (search for similar items in EconPapers)
Date: 2013
References: View references in EconPapers View complete reference list from CitEc
Citations:
Downloads: (external link)
http://hdl.handle.net/10.1007/s11750-011-0186-8 (text/html)
Access to full text is restricted to subscribers.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:spr:topjnl:v:21:y:2013:i:2:p:378-408
Ordering information: This journal article can be ordered from
http://link.springer.de/orders.htm
DOI: 10.1007/s11750-011-0186-8
Access Statistics for this article
TOP: An Official Journal of the Spanish Society of Statistics and Operations Research is currently edited by Juan José Salazar González and Gustavo Bergantiños
More articles in TOP: An Official Journal of the Spanish Society of Statistics and Operations Research from Springer, Sociedad de Estadística e Investigación Operativa
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().